It is important that your doctor check your progress at regular visits even if you are between treatments and are not taking this medicine. If your condition has improved and your doctor has told you to stop taking etidronate, your progress must still be checked. The results of laboratory tests or the occurrence of certain symptoms will tell your doctor if more medicine must be taken. Your doctor may want you to begin another course of treatment after you have been off the medicine for at least 3 months.
This medicine can irritate your esophagus. If you think this medicine has started to damage your esophagus, stop taking this medicine and call your doctor. Some symptoms of damage to the esophagus are heartburn (either new or worse than usual), pain when swallowing, pain in the center of your chest, trouble swallowing, or feeling that food gets stuck on the way to your stomach.
It is important that you tell all of your health care providers that you are taking etidronate. If you are having dental procedures done while taking etidronate you may have an increased chance of getting a severe problem of your jaw. Tell your doctor right away if you have jaw tightness; swelling, numbing, or pain; or a loose tooth.
If this medicine causes you to have nausea or diarrhea and it continues, check with your doctor. The dose may need to be changed.
Make sure you tell your doctor about any new medical problems, especially with your teeth or jaws. Tell your doctor if you have severe bone, joint, or muscle pain while using this medicine.